REV(1) REPORT OF THE BUSINESS COMMITTEE

ARRANGEMENTS FOR BUSINESS AND BUSINESS SCHEDULE FOR

TUESDAY TO THURSDAY, 16 - 18 APRIL 2024

(AS AGREED AT ITS MEETING ON 11 APRIL 2024)

Tuesday 16 April 2024 (2:00 p.m. - 10.01 p.m. 9:51 p.m.)

Leaders' Questions (Sinn Féin, Social Democrats, People Before 2.00 p.m. - 2.34 p.m. (34 mins)

Profit-Solidarity, Independent Group)

Order of Business 2.34 p.m. - 3.04 p.m. (30 mins)

Bills for Introduction 3.04 p.m. - 3.14 p.m. (10 mins)

- Fair Procedures in the Administration of Justice Bill 2024 (First Stage) (Deputy Patrick Costello)

- Commission on the Future of the Family Farm Bill 2024 (First Stage) (Deputies Matt Carthy and Claire Kerrane)

Motion(s) without debate

3.14 3.04 p.m. - 3.15 3.05 p.m. (1 min)

- Motion re Referral to Joint Committee of proposed approval by Dáil Éireann of the proposal for Regulations and a Directive of the European Parliament and of the Council on international protection, asylum and migration (Dept of Justice)

Taoiseach's Questions 3.15 3.05 p.m. - 4.00 3.50 p.m. (45 mins) **Government Business** 4.00 3.50 p.m. - 5.41 5.31 p.m. (101 mins)

- Automatic Enrolment Retirement Savings System Bill 2024 (Second Stage) (if not previously concluded, to adjourn either at 5.30 p.m. or after 1 hr 41 mins, whichever is the later) (Department of Social Protection)

Private Members' Business (Sinn Féin)

5.41 5.31 p.m. - 7.43 7.33 p.m. (122 mins)

- Motion re National Cancer Strategy

P.O.s: Oral - Minister for Education 7.43 7.33 p.m. - 9.13 9.03 p.m. (90 mins) **Topical Issues** 9.13 9.03 p.m. - 10.01 9.51 p.m. (48 mins) 10.01 9.51 p.m. Adjournment

Wednesday 17 April 2024 (9:10 a.m. - 8.34 p.m. 9:04 p.m.)

Topical Issues 9.10 a.m. - 9.58 a.m. (48 mins)

Private Members' Business (People Before Profit-Solidarity)

9.58 a.m. - 12.00 p.m. (122 mins)

- Motion re Disability Justice

Leaders' Questions (Sinn Féin, Labour Party, Regional Group, Rural 12.00 p.m. - 12.34 p.m. (34 mins)

Independent Group)

Questions on Policy or Legislation 12.34 p.m. - 1.04 p.m. (30 mins) Taoiseach's Ouestions 1.04 p.m. - 1.49 p.m. (45 mins)

SOS 1.04 1.49 p.m. - 2.04 2.49 p.m. (60 mins)

Government Business

2.04 2.49 p.m. - 8.04 8.34 p.m. (6 hrs)

- Motion re opt-in to proposals for the recommendation of Council decisions in relation to an agreement between the European Union and Canada on the transfer of passenger name record data (to conclude within 57 minutes) (Dept of Justice)
- Motion *re* Proposed approval by Dáil Éireann of the proposal for a Council Decision on the signing, on behalf of the European Union, of an agreement between Canada and the European Union on the transfer and processing of Passenger Name Record data* (Dept of Justice)
- Motion re Proposed approval by Dáil Éireann of the proposal for a Council Decision on the conclusion, on behalf of the European Union, of an agreement between Canada and the European Union on the transfer and processing of Passenger Name Record data* (Dept of Justice)
 - * The above two motions to be debated together and brought to a conclusion within 57 mins
- Statements on Road Safety (not to exceed 2 hrs 27 minutes) (Dept of Transport)
- Automatic Enrolment Retirement Savings System Bill 2024 (Second Stage, resumed, if not previously concluded) (to adjourn at either 8 p.m. 8.30 p.m. or after 2 hrs 36 mins, whichever is the later)

Deferred Divisions

8.04 8.34 p.m. - 8.34 9.04 p.m. (30 mins)

8.34 9.04 p.m.

- Future Ireland Fund and Infrastructure, Climate and Nature Fund Bill 2024 (Second Stage)

Adjournment

Thursday 18 April 2024 (9:00 a.m. - 6:12 p.m.)

P.Q.s: Oral - Minister for Tourism, Culture, Arts, Gaeltacht, 9.00 a.m. - 10.30 a.m. (90 mins) Sport and Media

P.Q.s: Oral - Minister for Enterprise, Trade and 10.30 a.m. - 12.00 p.m. (90 mins)

Employment

Leaders' Questions (Sinn Féin, Social Democrats, Regional Group, 12.00 p.m. - 12.34 p.m. (34 mins)

People Before Profit-Solidarity)

Questions on Policy or Legislation 12.34 p.m. - 1.04 p.m. (30 mins) SOS 1.04 p.m. - 1.44 p.m. (40 mins)

Government Business 1.44 p.m. - 4.09 p.m. (145 mins)

 Automatic Enrolment Retirement Savings System Bill 2024 (Second Stage, resumed, if not previously concluded)

Topical Issues 4.09 p.m. - 4.57 p.m. (48 mins)

Thursday evening business: Committee Report 4.57 p.m. - 6.12 p.m. (75 mins)

- Motion *re* Report entitled "Report on the examination of recommendations of the Citizens' Assembly report on biodiversity loss" (Committee on Environment and Climate Action)

Adjournment 6.12 p.m.

The proposed arrangements for the taking of business are as follows:

ARRANGEMENTS FOR BUSINESS

Tuesday proposal no. 1 - Arrangements for business

• The ordinary routine of business as contained in Schedule 3 to Standing Orders shall be modified to the extent that private members' business may be taken earlier than 6.12 p.m. and shall in any event be taken on the adjournment of the proceedings on Second Stage of the Automatic Enrolment Retirement Savings System Bill 2024, or where those proceedings conclude before they must be interrupted, on the conclusion thereof, with consequential effect on the commencement times for the items following in the ordinary routine of business, namely, oral Parliamentary Questions to the Minister for Education, and topical issues, and on the time for the adjournment of the Dáil

Tuesday proposal no. 2 - Motion re Referral to Joint Committee of proposed approval by Dáil Éireann of the proposal for Regulations and a Directive of the European Parliament and of the Council on international protection, asylum and migration

 The proceedings on the Motion re Referral to Joint Committee of proposed approval by Dáil Éireann of the proposal for Regulations and a Directive of the European Parliament and of the Council on international protection, asylum and migration shall be taken without debate

Tuesday proposal no. 3 - Automatic Enrolment Retirement Savings System Bill 2024

• The proceedings on Second Stage of the Automatic Enrolment Retirement Savings System Bill 2024 shall, if not previously concluded, be interrupted and stand adjourned either at 5.30 p.m. or after 1 hour and 41 minutes, whichever is the later, and shall not be resumed on Tuesday

Wednesday proposal no. 1 - Arrangements for business

- The ordinary routine of business as contained in Schedule 3 to Standing Orders shall be modified to the following extent:
 - (i) in the event the Taoiseach is unable to attend for questions pursuant to Standing Order 46(1), the SOS pursuant to Standing Order 25(1) may take place earlier than 1.49 p.m., with consequential effect on the commencement time for Government business; and
 - (ii) the weekly division time may be taken earlier than 8.45 p.m., but not earlier than 7.30 p.m. 8 p.m., with consequential effect on the time for the adjournment of the Dáil

Wednesday proposal no. 2 - (1) Motion re Proposed approval by Dáil Éireann of the proposal for a Council Decision on the signing, on behalf of the European Union, of an agreement between Canada and the European Union on the transfer and processing of Passenger Name Record data and (2) Motion re Proposed approval by Dáil Éireann of the proposal for a Council Decision on the conclusion, on behalf of the European Union, of an agreement between Canada and the European Union on the transfer and processing of Passenger Name Record data

- In relation to the Motion *re* Proposed approval by Dáil Éireann of the proposal for a Council Decision on the signing, on behalf of the European Union, of an agreement between Canada and the European Union on the transfer and processing of Passenger Name Record data and the Motion *re* Proposed approval by Dáil Éireann of the proposal for a Council Decision on the conclusion, on behalf of the European Union, of an agreement between Canada and the European Union on the transfer and processing of Passenger Name Record data, the following arrangements shall apply:
 - the motions shall be debated together and shall, if not previously concluded, be brought to a conclusion after 57 minutes, with separate questions put on all proceedings thereon;
 - (ii) the order of speaking and allocation of time shall be as follows:
 - opening speech by a Minister or Minister of State 10 minutes;
 - speech by representative of Sinn Féin 10 minutes;
 - speeches by representatives of the Labour Party, Social Democrats, People-Before-Profit-Solidarity, the Regional Group, the Rural Independent Group and the Independent Group 5 minutes per party or group;
 - speeches by non-aligned members 2 minutes; and
 - a speech in response by the Minister 5 minutes; and
 - (iii) members may share time

Wednesday proposal no. 3 - Statements on Road Safety

- The Statements on Road Safety shall not exceed 2 hours and 27 minutes and the following arrangements shall apply thereto:
 - (i) the arrangements for the statements, not including the Ministerial response, shall be in accordance with the arrangements agreed by Order of the Dáil of 30th July, 2020, for 135 minutes, and the Resolution of the Dáil of 20th September, 2023, providing for two minutes for non-aligned members;
 - (ii) following the statements, a Minister or Minister of State shall be called upon to make a statement in reply which shall not exceed 10 minutes; and

(iii) members may share time

Wednesday proposal no. 4 - Automatic Enrolment Retirement Savings System Bill 2024

Any resumed proceedings on Second Stage of the Automatic Enrolment Retirement
 Savings System Bill 2024 shall, if not previously concluded, be interrupted and stand
 adjourned at either 8 p.m. 8:30 p.m. or after 2 hours and 36 minutes 2 hours 21 minutes,
 whichever is the later, and shall not be resumed on Wednesday

Thursday proposal - Arrangements for business

• The ordinary routine of business as contained in Schedule 3 to Standing Orders shall be modified to the extent that topical issues may be taken earlier than 7.24 p.m. and shall in any event be taken on the scheduled interruption of any resumed Second Stage proceedings on the Automatic Enrolment Retirement Savings System Bill 2024, or where Second Stage of that Bill concludes within its allotted time, on the conclusion thereof, with consequential effect on the commencement time for the Motion re Report entitled "the Examination of the recommendations of the Citizens Assembly's report on Biodiversity Loss", and on the time for the adjournment of the Dáil: Provided that if Second Stage of the Automatic Enrolment Retirement Savings System Bill 2024 concludes before Thursday, topical issues on Thursday shall be taken on the conclusion of the SOS

MEMBERS DISSENTING

Deputy Mattie McGrath dissented in relation to the arrangements for the Motion *re* Referral to Committee of proposal to opt into measures of the EU Asylum and Migration Pact.

Deputy Pádraig Mac Lochlainn dissents in relation to the Motion *re* Referral to Committee of proposal to opt into measures of the EU Asylum and Migration Pact being taken without debate.

UPCOMING THURSDAY EVENING BUSINESS

25th **April 2024**: Motion *re* "Report on Politically Exposed Persons" (*Joint Committee on Finance, Public Expenditure and Reform, and Taoiseach*)

2nd May 2024: Motion *re* "Report on Offshore Renewable Energy" (*Joint Committee on Enterprise, Trade and Employment*)

16th May 2024: Neighbour Disputes (Vegetation) Bill 2017 (Second Stage) (*Deputy Aengus Ó Snodaigh*)

23rd **May 2024**: Motion *re* Report entitled "Mental Health Supports in Schools and Tertiary Education" (*Joint Committee on Education, Further and Higher Education, Research, Innovation and Science*)

 ${f 30}^{
m th}$ May 2024: Commission for Future Generations Bill 2023 (Second Stage) (Deputy Marc Ó Cathasaigh)

BUSINESS COMMITTEE

15 April 2024